ElishaCo~Mod: DepressionModerator: Heart & Cardiovascular Diseasehttp://www.healingwell.com/donate
doxycycline can be used for more than just antibiotics. it's also used for SIADH, high ammonia levels, etc. what is your 21 year old on this for???
my listed side effects in my PDR are: anoxrexia, trouble swallowing, stomach/GI distress, rashes, sensitivity to light, hives,
is your 21 year old on anyother meds/herbs? those can also interfere. doxycycline can interfere with antacids, antiseizure meds, iron, contraceptives, penicillins, alcohol.
you may want to call the doctor and explain this s/e. it's always a good idea to talk to the doc when an unexpected side effect occurs. maybe this is just unrelated effect that just seems to be occuring. in any case, it's a great idea to call your doc/NP and talk about this. depression needs to be treated, i'm sure you know that. i don't know what your child is on the doxy for, so it's a bit difficult to give more info. i am a nurse though but i will try to help any way i can.
Post Edited (rehabnurse) : 12/2/2006 3:34:41 PM (GMT-7)
in that case, i would def call the derm and tell her. tetracycline is not such a great drug for that condition, but it's a first line only because it's very cheap.
please call and tell her derm and have her get on something else. she may also be experiencing depression related to something else??? its always possible.
i do wish you the best and if you have any other questions, please ask. i hope you're dd gets better soon.
Hi there Chopper and Welcome to HealingWell!
I would definately talk to your doctor about this one. I can't really advise too much about drugs since I dont know much about some of them and I am not a doctor but it definately sounds like you need to talk to your doctor about this one
Hi id like to respond to the doxyline (sp?) that you are on I have had a very similar problem with me Iv been on zithromax mostly for sinus infect. and it I feel caused some of my depression Im ususally on it for dental work and sinus pretty often I know being on certain antib. is not good but in my low immune system etc. I have to be and I noticed everytime Im on it I get agitated etc. sorta irritating you should talk to you doc about it now Im already on antidep. but did notice depressions seems to get worse while on the antibiotic.
Post Edited (mc86) : 10/31/2007 2:07:24 AM (GMT-6)
Post Edited By Moderator (ShynSassy) : 10/31/2007 5:44:22 AM (GMT-6)
I just wanted to welcome you to Healing Well. I hope that you can get some responses here that will help you.
Have a wonderful day.
It sounds like a side effect to me. If your on a 2 week course of Doxycycline and you only have a few more days to go, I would presevere with it (Unless there are other serious side effects with it). My guess is that after you finish the doxycycline, things will calm down and go back to normal after a couple of days/a week. Do you / have you suffer(ed) depressive symptoms before?